MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE

DAVOL INC., SUB. C.R. BARD, INC. -1213643 OPTIFIX AT; STAPLE, IMPLANTABLE
Catalog Number 0113315
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At this time, no conclusion can be made.While the sample evaluation is anticipated it has not get begun.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in march, 2020.When the investigation has been completed, a supplemental emdr will be submitted.
 
Event or Problem Description
As reported on (b)(6) 2020, when the surgeon opened the package of an optifix at there was a "hair-like" material noted inside the sterile package which looked like an eyelash prior to use on a patient.There was no reported patient injury but a short delay of few minutes while retrieving the new device.
 
Additional Manufacturer Narrative
At this time, no conclusion can be made.While the sample evaluation is anticipated it has not get begun.Review of manufacturing records indicate product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in march, 2020.Addendum: this is an addendum to the initial mdr submitted to document the results of device evaluation.The returned sample was evaluated.Visual evaluation of the sample noted a small piece of black foreign material taped to the handle.Visual evaluation could not determine if the material is a hair or another type of foreign fiber.Initial evaluation finds the foreign material was present on the device handle when the unit was opened for use.Based on the investigation performed and sample evaluation, the foreign material most likely presented during the manufacturing process.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
OPTIFIX AT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key10753926
Report Number1213643-2020-20021
Device Sequence Number16428592
Product Code GDW
UDI-Device Identifier00801741136559
UDI-Public(01)00801741136559
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K191287
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number0113315
Device Lot NumberHUEP0700
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2020
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer10/29/2020
Initial Report FDA Received Date10/29/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;